Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 221, NWS Jackson, MS

June 9, 2014Simpson County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2014, 6:07 PM CDT for Simpson County, Smith County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2014, 6:07 PM CDT (23:07 UTC)
Expired
Jun 9, 2014, 6:45 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 39 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 5:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1036 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS54 KJAN 092307
SVRJAN
MSC127-129-092345-
/O.NEW.KJAN.SV.W.0221.140609T2307Z-140609T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 645 PM CDT

* AT 607 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHWEST OF JOHNS TO OMA...AND MOVING EAST
  AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PINOLA AND SHIVERS AROUND 615 PM CDT.
  MENDENHALL AROUND 620 PM CDT.
  WHITE OAK AND MARTINVILLE AROUND 630 PM CDT.
  BURNS AND MAGEE AROUND 640 PM CDT.
  RALEIGH AROUND 645 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE D'LO...POLKVILLE AND MIZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3180 9015 3183 9014 3184 9016 3188 9014
      3191 9017 3193 9017 3194 9020 3202 9022
      3203 9025 3205 9023 3204 8973 3222 8972
      3222 8932 3181 8932 3178 9004 3178 9011
TIME...MOT...LOC 2307Z 270DEG 31KT 3222 8986 3176 9010

HAIL...0.75IN
WIND...60MPH

$$

DL
1 follow-up statement
354 
WWUS54 KJAN 092334 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT MON JUN 9 2014

MSC127-129-092345-
/O.CON.KJAN.SV.W.0221.000000T0000Z-140609T2345Z/
SMITH MS-SIMPSON MS-
634 PM CDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SIMPSON AND SMITH COUNTIES UNTIL 645 PM CDT...

AT 635 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOMEWOOD TO CLEM...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RALEIGH AROUND 640 PM CDT.
  PINEVILLE AROUND 645 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MIZE AND SYLVARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3179 8974 3222 8970 3222 8933 3210 8932
      3181 8932
TIME...MOT...LOC 2335Z 269DEG 39KT 3223 8949 3177 8973

HAIL...0.75IN
WIND...60MPH

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:23 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 9, 3:23 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT MON JUN 9 2014

.DISCUSSION...

TODAY THROUGH WEDNESDAY

OVERVIEW...STRONG TO SEVERE SQUALL LINE WITH FREQUENT LIGHTING AND
HEAVY RAIN MOVING INTO WESTERN ARKLAMISS NOW AND WILL CONTINUE
EASTWARD TOWARDS I-55 CORRIDOR BY 5-6PM AND TO EAST MS BY 8-10PM. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7PM WITH A POSSIBLE
EXTENSION INTO EAST MS THIS EVENING. A FLASH FLOOD WATCH IS ALSO IN
EFFECT THROUGH TOMORROW FOR NORTH MS AS THIS LINE IS THE FIRST ROUND
OF SEVERAL THAT COULD IMPACT THE REGION WITH POSSIBLE EXPANSION INTO
THE DELTA.

A POTENT LEAD EJECTING S/WV TROUGH FROM A A DEVELOPING CUT-OFF MID
LEVEL LOW OVER OVER OK IS ENHANCING UPPER LEVEL DIVERGENCE CONGRUENT
WITH 40-50 H5 CYCLONIC FLOW OVERTOP A MOIST AND MODERATELY SHEARED
/35 KT 0-6 KM/ UNSTABLE AIRMASS /~2000 J/KG MLCAPE/. EFFECTIVE SRH
VALUES NEAR 200 M2/S2 WILL OVERSPREAD THE DELTA REGION NEXT 3 HOURS
AND ANY EASTWARD BOWING STRUCTURE COULD COMBINE WITH 30-35 KT 0-3 KM
SHEAR FOR MESOVORTICY GENERATION. WHILE A TORNADO CAN NOT BE RULED
OUT...THE LIKELIHOOD IS LOW. THIS ENVIRONMENT WILL SUPPORT DAMAGING
STRAIGHT LINE WINDS AND QUARTER SIZED HAIL MAINLY ALONG AND NORTH OF
A NATCHEZ TO MAGEE TO MERIDIAN LINE WHERE BEST SHEAR/INSTABILITY
COMBO WILL EXIST WITH SOUTHERN FLANK MORE SW TILTED AND OUTFLOW
DOMINANT.

THIS LINE WILL PROGRESS QUICKLY THROUGH THE REGION BY LATE EVENING
BUT A STRONGER JET MAX AND ADDITIONAL UPPER DIVERGENCE WILL
OVERSPREAD THE ARKLATEX AND AID IN DEVELOPMENT OF ANOTHER RAIN/
TSTORM BAND OVERNIGHT. THIS BAND WILL BE ORIENTED ALONG A SLOW
MOVING FRONT ATTENDANT TO A DEVELOPING SURFACE LOW ACROSS MID MS
VALLEY. HEAVY RAIN AND TRAINING OF STORMS COULD HEIGHTEN THE FLASH
FLOOD POTENTIAL FOR THE DELTA REGION AND AN EXPANSION OF THE FLASH
FLOOD WATCH MAY BE NEEDED. THIS BAND SHOULD PRECLUDE THE DELTA AREA
FROM STRONG/SEVERE TUESDAY BUT THE REMAINDER OF THE AREA TO THE S/E
COULD AGAIN SEE ANOTHER ROUND OF STRONG TO SEVERE STORMS. INSTABILITY
/500-1500 J/KG MLCAPE/ WILL ONCE AGAIN BUILD TOMORROW AFTN SOUTH AND
EAST OF ONGOING ACTIVITY AS MAIN PARENT TROUGH AXIS AND ASSOCIATED
QG LIFT PIVOTS OVER THE REGION. 0-3 KM SRH WILL RANGE 100-200 M2/S2
WHICH IS HIGHLY CONDITIONAL FOR TORNADO DEVELOPMENT. THIS 2ND ROUND
OF STRONG TO SEVERE STORMS SHOULD EXIT THE REGION BY MID EVENING
TUESDAY BUT A THIRD POSSIBLE THINNER LINE OF STRONGLY FORCED
SHOWERS/STORMS COULD BE POSSIBLE BACK ACROSS THE DELTA DURING THE
LATE AFTN PER HI RES NAM AND SSEO SUPPORT. THIS COULD BE POSSIBLE
BUT DEPENDENT ON ATM RECOVERY POST THE 2ND ROUND.

THE WEAK FRONT WILL FINALLY MAKE IT THROUGH MOST THE REGION BY
EARLY WEDNESDAY MORNING LOWERING RAIN CHANCES. SOME AFTN SHOWERS/
TSTORMS STILL LOOK POSSIBLE AS LINGERING PWATS NEAR 1.5" REMAIN IN
EAST MS WITH WEAK SW/V RIDGING BUILDING IN EARLY THURSDAY.
/ALLEN/

&&

.AVIATION...ALL SITES ARE CURRENTLY VFR THIS AFTERNOON...BUT SHOWERS
AND THUNDERSTORMS ARE MOVING INTO THE WESTERN PORTIONS OF THE AREA.
THESE STORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON
INTO THE EVENING HOURS BRINGING MVFR/IFR CONDITIONS TO GLH/GWO AND
EVENTUALLY JAN/HKS/GTR EARLY THIS EVENING. CHANCES FOR SHOWERS AND
STORMS WILL CONTINUE THROUGH MUCH OF THE PERIOD. WINDS WILL REMAIN
OUT OF THE SOUTHWEST THIS AFTERNOON BETWEEN 5-10 KNOTS BECOMING OUT
OF THE SOUTH OVERNIGHT. EXPECTED GUSTY WINDS IN AND AROUND ANY
CONVECTION. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  82  67  85 /  96  71  45  30
MERIDIAN      72  86  67  85 /  93  69  61  38
VICKSBURG     71  82  67  86 /  97  62  31  23
HATTIESBURG   73  87  69  87 /  82  67  53  49
NATCHEZ       72  82  67  85 /  95  64  25  18
GREENVILLE    70  82  66  84 / 100  54  24  20
GREENWOOD     70  82  66  84 / 100  58  38  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MSZ018-019-025>033.

LA...NONE.
AR...NONE.
&&

ALLEN/15
Hazardous weather outlook, Jun 9, 4:28 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT MON JUN 9 2014

ARZ074-075-LAZ007-008-MSZ018-019-034-102130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON-
428 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

FLOODING
RISK...LIMITED
TIMING...THIS AFTERNOON THROUGH TUESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...THIS AFTERNOON

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 TO 70 MPH AND QUARTER SIZED HAIL WILL BE
THE PRIMARY HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT
NEAR THE NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE
EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO
CONTINUE THE INITIATION OF STORMS THIS AFTERNOON THROUGH THE
OVERNIGHT.

IN ADDITION...SEVERAL PERIODS OF HEAVY RAIN COULD LEAD TO FLASH
FLOODING ACROSS THE REGION TUESDAY MORNING INTO THE AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ025>033-035>039-042>046-048>051-102130-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
428 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...MAINLY TONIGHT

FLOODING
RISK...LIMITED
TIMING...TUESDAY

SEVERE THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON THROUGH TONIGHT.
WIND GUSTS TO 60 TO 70 MPH AND HAIL WILL BE THE PRIMARY HAZARD. A
WEAK FRONT NEAR THE NORTHERN HALF OF THE AREA...DAY TIME
HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES
WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS AFTERNOON
INTO TONIGHT.

HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF
SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA. A FLASH
FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH TUESDAY.

LAZ009-015-016-023>026-MSZ040-047-053-054-059-102130-
EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-ISSAQUENA-WARREN-CLAIBORNE-COPIAH-JEFFERSON-
428 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

FLOODING
RISK...LIMITED
TIMING...TUESDAY

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 TO 70 MPH AND HAIL WILL BE THE PRIMARY
HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE
NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST
NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE
THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH TUESDAY.

MSZ041-102130-
SHARKEY-
428 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

FLOODING
RISK...LIMITED
TIMING...TONIGHT THROUGH TUESDAY

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY
HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE
NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST
NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE
THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH TUESDAY.

MSZ052-055>058-060>066-072>074-102130-
LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
428 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TUESDAY

FLOODING
RISK...LIMITED
TIMING...TUESDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT
PUSHES EAST INTO THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY.

ALLEN

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jun 9, 5:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     4 S BLACK HAWK          33.27N 90.01W
06/09/2014                   HOLMES             MS   LAW ENFORCEMENT

            TREES DOWN ALONG HWY 17

0530 PM     TSTM WND DMG     3 E LEXINGTON           33.12N 90.00W
06/09/2014                   HOLMES             MS   LAW ENFORCEMENT

            A FEW TREES DOWN ALONG HWY 12 E

&&

CME
Local storm report, Jun 9, 5:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     RAYMOND                 32.26N 90.42W
06/09/2014                   HINDS              MS   EMERGENCY MNGR

            REPORTS OF A POWERLINE DOWN ON PAUL WILLIAMS ROAD IN
            RAYMOND.

&&

DCOX
Local storm report, Jun 9, 6:01 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
06/09/2014                   GRENADA            MS   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALL ACROSS THE COUNTY.

&&

CME
Local storm report, Jun 9, 6:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     HOMEWOOD                32.24N 89.51W
06/09/2014                   SCOTT              MS   LAW ENFORCEMENT

            TREES DOWN

0525 PM     TSTM WND DMG     2 W LAKE                32.34N 89.36W
06/09/2014                   SCOTT              MS   LAW ENFORCEMENT

            TREES DOWN

0544 PM     TSTM WND DMG     3 SW SEBASTOPOL         32.54N 89.37W
06/09/2014                   SCOTT              MS   LAW ENFORCEMENT

            TREES DOWN ALONG HWY 21

&&

CME
Local storm report, Jun 9, 6:05 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     MADISON                 32.45N 90.11W
06/09/2014                   MADISON            MS   LAW ENFORCEMENT

            REPORTS OF SEVERAL TREES DOWN THROUGHOUT THE COUNTY.

&&

DCOX
Local storm report, Jun 9, 6:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     CAMDEN                  32.78N 89.84W
06/09/2014                   MADISON            MS   LAW ENFORCEMENT

            REPORTS OF SEVERAL TREES DOWN THROUGHOUT THE COUNTY.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:01 PM CDTSpecial Weather StatementJANNoxubee29 min
Jun 8, 7:02 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster43 min
Jun 8, 7:43 PM CDTSpecial Weather StatementJANWebster32 min
Jun 8, 9:14 PM CDTSevere Thunderstorm WarningJANIssaquena61 min
Jun 8, 10:14 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo61 min
Jun 8, 10:59 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower61 min
Jun 8, 11:11 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo64 min
Jun 8, 11:45 PM CDTSpecial Weather StatementJANHinds30 min
Jun 9, 12:01 AM CDTSpecial Weather StatementJANCarroll, Montgomery59 min
Jun 9, 12:07 AM CDTSpecial Weather StatementJANMadison43 min
Jun 9, 12:23 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin52 min
Jun 9, 12:46 AM CDTSpecial Weather StatementJANGrenada19 min
Jun 9, 1:04 AM CDTSevere Thunderstorm WarningJANLeake, Scott56 min
Jun 9, 1:28 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton62 min
Jun 9, 5:50 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery3 hr
Jun 9, 11:43 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 25 more31 hr
Jun 9, 12:19 PM CDTSpecial Weather StatementJANHolmes31 min
Jun 9, 1:41 PM CDTRiver Flood WarningJANClay6 days
Jun 9, 1:42 PM CDTRiver Flood WarningJANCarroll, Leflore3 days
Jun 9, 2:31 PM CDTSpecial Weather StatementJANBolivar44 min
Jun 9, 3:23 PM CDTSpecial Weather StatementJANWashington32 min
Jun 9, 3:39 PM CDTSevere Thunderstorm WarningJANWashington51 min
Jun 9, 3:48 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren57 min
Jun 9, 3:54 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Washington, Yazoo51 min
Jun 9, 4:17 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren, Yazoo58 min
Jun 9, 4:22 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Leflore, Sunflower41 min
Jun 9, 4:26 PM CDTSpecial Weather StatementJANSmith29 min
Jun 9, 4:40 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Leflore, Yazoo65 min
Jun 9, 4:43 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren62 min
Jun 9, 4:49 PM CDTSevere Thunderstorm WarningJANHinds, Holmes, Madison, Rankin, Yazoo56 min
Jun 9, 4:52 PM CDTSevere Thunderstorm WarningJANSimpson, Smith36 min
Jun 9, 4:55 PM CDTSpecial Weather StatementJANWebster45 min
Jun 9, 5:03 PM CDTSevere Thunderstorm WarningJANWebster57 min
Jun 9, 5:09 PM CDTSevere Thunderstorm WarningJANNewton, Scott46 min
Jun 9, 5:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Jun 9, 5:17 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Grenada, Holmes, Montgomery58 min
Jun 9, 5:32 PM CDTSevere Thunderstorm WarningJANClay, Webster58 min
Jun 9, 5:45 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Rankin, Scott60 min
Jun 9, 5:49 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Winston41 min
Jun 9, 6:18 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more57 min
Jun 9, 6:23 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton67 min
Jun 9, 6:53 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.